Harvard Mental Health Letter

Questions & Answers: Does Accutane cause depression?

Q. Does the acne drug, isotretinoin (Accutane), cause depression and suicide, or are psychiatric risks from the Accutane side effects exaggerated? A. The debate about the safety of isotretinoin (Accutane) parallels the debate about the safety of antidepressant drugs — huge benefits versus what some think are serious risks. A chemical derivative of vitamin A (retinol), isotretinoin is a wonder drug for the treatment of severe acne. It cuts the output of the sebaceous glands, source of…

To continue reading this article you must be registered.

Get Licensed Content to Harvard Health

If you are interested in licensing content from Harvard Health Publications, please contact us using our online form. Our licensing and business development professionals will help you leverage consumer health content from Harvard Medical School as a clear differentiator in helping achieve your business goals.

Contact Us

Customer Log In